MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-501
Medical Device Problem Codes Break (1069); Crack (1135); Material Distortion (2977); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported that when the package was opened in theatre, one of the inner layers was cracked.The outer layer looked undamaged and the sterile inner layer was intact.Another device was used to complete the case.
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed by visual inspection.A unit carton returned with its shrink wrap.The shrink wrap was open at the top of the carton.Indentation lines visible on the top of the unit carton at the back.The outer blister was returned with the tyvek lid partially removed.One side flange/lip of the outer blister was broken.The broken flange/lip remained attached to the tyvek lid.There is evidence of cracks on the blister.There is evidence of a good seal on the outer blister.The inner blister was returned with its tyvek lid intact.For the purpose of this investigation the tyvek lid was removed from the inner blister.There is evidence of a good seal on all four side flanges.The returned device was unremarkable.The inner blister was returned with its tyvek lid intact.For the purpose of this investigation the tyvek lid was removed from the inner blister.There is evidence of a good seal between the inner blister and the tyvek lid.The returned device appears unremarkable.Medical records received and evaluation: not performed as the event is related to a packaging issue and no adverse consequences to the patient were reported.Indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.The investigation concluded that the packaging damage was most likely caused by excessive/incorrect handling prior to the opening packaging whereby the carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6947805
Report Number0002249697-2017-03004
Device Sequence Number13652099
Product Code MBH
UDI-Device Identifier07613327050394
UDI-Public07613327050394
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Catalogue Number5515-F-501
Device Lot NumberBNX9A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;